The attack on Tuesday September 9th in Vavuniya has revealed the ‘duplicity’ of the Government of India, P. Nedumaran, President of the World Tamil Confederation (Ulaga Tamilar Peramaipuu) said in a statement today.
The news of the attack, destroying the radar equipment given by India to Sri Lanka and also injuring two of the Indian military officials operating them vividly shows the duplicity, he added in the statement.
India has contributed not just military equipment, but also Indian military personnel to assist the Government in Colombo. P. Nedumaran went on to say that he “condemns these measures of the Government of India”.
Prime Minister Manmohan Singh has spoken several times in favour of political solution for Sri Lankan ethnic situation and against a military approach.
But in reality, people of Tamil Nadu are perturbed by the continued military assistance given to Sri Lanka by India, P. Nedumaran said.
In the statement, P. Nedumaran stressed on his request asking the Government of India to stay away from such course of actions.
[Deserted Vavuniya town after the attack]
Commenting on the injuries of two Indians in Vavuniya, Indian High Commission spokesperson in Colombo, Dinkar Asthana said, ”Two Indian technicians, who are here in Sri Lanka for some time for routine servicing and maintenance of radars, have suffered injuries during the Tuesday attack on the Vavuniya military base,” according to a report by IANS news agency.
According to The Hindustan Times, the two Indian personnel identified as AK Thakur and Chintamani Rout were flown down from the air base near Vavuniya town, about 250 km from Colombo, to the Apollo hospital. A doctor attending the two technicians said neither had suffered life-threatening injuries.
“Thakur’s is a bit more complicated case because of an injury to his left eye. A team of doctors comprising a neurosurgeon, plastic surgeon and ophthalmologist would operate on him to take out shrapnel lodged in the socket of his left eye.
Rout similarly has shrapnel lodged in one of his thighs,” the doctor told HT.